edoc

Akzidentelle Lithiumintoxikation = Intoxication with lithium

Fiegler, K. and Liechti, M. E. and Bodmer, M. and Bruggisser, M.. (2009) Akzidentelle Lithiumintoxikation = Intoxication with lithium. Schweizerische Rundschau für Medizin Praxis, Jg. 98, Nr. 13. pp. 685-691.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A5251106

Downloads: Statistics Overview

Abstract

We report a case of a 75-year-old male patient who presented to the emergency room with arterial hypotension and impaired vigilance. The patient was on lithium therapy due to mood disorder. One month earlier medication with a betablocker, a loop-diuretic and an ACE-inhibitor had been started due to heart failure. Findings at admission included renal insufficiency, pneumonia and a slightly increased serum level of lithium. Three days later his Glasgow Coma Scale Score was 7, he showed gaze deviation, increased muscle tonus and cloni. The patient fully recovered after volume substitution and normalization of his renal function. Diagnosis of chronic intoxication with lithium was made due to the clinical picture and after exclusion of neurological pathologies. The pharmacokinetic characteristics of lithium is described and the risk factors leading to lithium intoxication and treatment of intoxication are discussed.
Faculties and Departments:03 Faculty of Medicine > Bereich Medizinische Fächer (Klinik) > Klinische Pharmakologie > Klinische Pharmakologie (Krähenbühl)
03 Faculty of Medicine > Departement Klinische Forschung > Bereich Medizinische Fächer (Klinik) > Klinische Pharmakologie > Klinische Pharmakologie (Krähenbühl)
UniBasel Contributors:Liechti, Matthias Emanuel
Item Type:Article
Article Subtype:Book Review
Bibsysno:Link to catalogue
ISSN:0369-8394
Note:Note: Abstract/résumé engl./franz. -- Publication type according to Uni Basel Research Database: Journal item
Related URLs:
Identification Number:
Last Modified:22 Mar 2012 14:24
Deposited On:22 Mar 2012 13:38

Repository Staff Only: item control page